Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 19, 2012, 6:33 PM CDT for San Saba County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 6:33 PM CDT (23:33 UTC)
- Expired
- Mar 19, 2012, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 116 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 6:58 PM CDT | HAIL 1 | 5 Ne Chappel, TX | HAIL UP TO THE SIZE OF QUARTERS NEARLY COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS54 KSJT 192333
SVRSJT
TXC411-200000-
/O.NEW.KSJT.SV.W.0009.120319T2333Z-120320T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 630 PM CDT...A SEVERE THUNDERSTORM WAS NEAR CHEROKEE...OR 15
MILES NORTH OF LLANO...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
A FEW VEHICLE DENTS...
MINOR ROOF AND PLASTIC SIGN DAMAGE...
SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
UNSECURED LIGHT OBJECTS BLOWN AROUND...
SCATTERED POWER OUTAGES POSSIBLE...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPEL BY 645 PM CDT...
BEND BY 655 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3091 9871 3106 9882 3124 9856 3120 9856
3117 9851 3112 9854 3111 9853 3113 9849
3111 9845 3106 9847 3103 9843 3101 9845
3096 9845 3095 9841 3093 9841
TIME...MOT...LOC 2334Z 240DEG 32KT 3099 9867
$$
JOHNSON1 follow-up statement
534
WWUS54 KSJT 192342
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT MON MAR 19 2012
TXC411-200000-
/O.CON.KSJT.SV.W.0009.000000T0000Z-120320T0000Z/
SAN SABA TX-
642 PM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN SAN SABA COUNTY...
AT 639 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAPPEL...OR
14 MILES SOUTHEAST OF SAN SABA...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
PING PONG BALL SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE SEVERE THUNDERSTORM WILL BE NEAR...
BEND BY 655 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3091 9871 3105 9873 3117 9851 3112 9854
3111 9853 3113 9849 3111 9845 3106 9847
3103 9843 3101 9845 3096 9845 3095 9841
3093 9841
TIME...MOT...LOC 2343Z 240DEG 32KT 3103 9859
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:02 PM CDT, 31 minutes earlier.
Area forecast discussion, Mar 19, 6:02 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 602 PM CDT MON MAR 19 2012 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... SEVERE THUNDERSTORMS TRACKING NORTHEAST ACROSS THE NORTHWEST HILL COUNTRY AND SOUTHERN HEARTLAND. HAVE TSRA AT THE KBBD AND KJCT TERMINALS THROUGH MUCH OF THIS EVENING. OTHERWISE...MAINLY VFR CONDITIONS THROUGH THE REST OF THE TAF PACKAGE...WITH NORTH TO NORTHWEST WINDS OF 10 TO 20 KNOTS. && .PREV DISCUSSION... /ISSUED 307 PM CDT MON MAR 19 2012/ SHORT TERM... BUSY WITH ACTIVE WEATHER THIS AFTERNOON. TORNADO WATCH 85 UNTIL 10 PM FOR AREAS ALONG AND EAST OF A COLD FRONT FROM JUNO TO SONORA TO COLEMAN. POTENTIAL FOR TORNADOES AND LARGE HAIL. LOCALLY HEAVY RAINFALL POSSIBLE ALSO AS STORM TRAIN NORTHEAST ALONG THE FRONT. SB CAPES OVER 2500 J/KG AND 0 TO 6 KM SHEARS OF 70 KTS ARE IMPRESSIVE. SUPER CELLS WITH HOOKS WERE MOVING TOWARD SUTTON COUNTY AT 3 PM...AND MAY SEE TORNADO WARNINGS ISSUED SHORTLY. 04 LONG TERM... MODELS ARE SIMILAR...INDICATING THE UPPER TROUGH TO CLOSE OFF AS IT MOVES INTO WEST CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY. BEST CHANCES OF RAIN WILL BE NORTH OF THE UPPER LOW...ACROSS THE BIG COUNTRY. UNFORTUNATELY FOR RAIN CHANCES...MOST OF THE MODELS ARE DRIER. THE NAM MODEL IS THE WETTEST AND ITS ALGORITHM ONLY OUTPUTS SOME SCATTERED SHOWERS OVER THE BIG COUNTRY WEDNESDAY AND WEDNESDAY NIGHT. AT THE SURFACE WINDS ARE DRY AND WESTERLY. IF WE DO HAVE RAIN FROM MID LEVEL SHOWERS WEDNESDAY...COULD HAVE WITH STRONG GUSTY WINDS BELOW. WENT COOLER WEDNESDAY...CLOSER TO MET MOS TEMPERATURES.... ESPECIALLY FOR THE BIG COUNTRY...AS EXPECT MID AND UPPER LEVEL CLOUDINESS. FOR THURSDAY INTO THE WEEKEND...DRY WITH UPPER RIDGE BUILDING IN && .PRELIMINARY POINT TEMPS/POPS... ABILENE 43 64 40 59 45 / 30 20 20 30 10 SAN ANGELO 45 59 40 63 43 / 20 10 20 20 10 JUNCTION 50 66 39 69 42 / 80 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: BROWN...COLEMAN...CONCHO...MCCULLOCH. &&
Hazardous weather outlook, Mar 19, 4:19 AM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 419 AM CDT MON MAR 19 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 419 AM CDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER MAINLY ALONG AND EAST OF JUNCTION...TO BRADY...TO BROWNWOOD LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT MAINLY ALONG AND EAST OF A SONORA...TO SAN ANGELO...TO ROCHESTER LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Mar 19, 5:28 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
528 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 24 SW SONORA 30.30N 100.88W
03/19/2012 E1.00 INCH SUTTON TX BROADCAST MEDIA
QUARTER SIZE HAIL WAS REPORTED 4 MILES EAST OF THE
INTERSECTION OF THE CAVERNS OF SONORA ROAD AND RR 189.
&&
EVENT NUMBER SJT1200067
JOHNSONLocal storm report, Mar 19, 5:29 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 8 S STREETER 30.64N 99.39W
03/19/2012 M1.75 INCH MASON TX STORM CHASER
&&
EVENT NUMBER SJT1200068
JOHNSONLocal storm report, Mar 19, 6:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
603 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 8 SSW LONDON 30.57N 99.64W
03/19/2012 KIMBLE TX AMATEUR RADIO
POWER POLES SNAPPED OFF AT THE BASE ALONG US 377.
&&
EVENT NUMBER SJT1200069
JOHNSONLocal storm report, Mar 19, 6:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
608 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 2 SE FREDONIA 30.91N 99.09W
03/19/2012 E1.75 INCH MASON TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200070
MCSpecial weather statement, Mar 19, 6:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT MON MAR 19 2012
TXZ168>170-200015-
KIMBLE TX-MASON TX-MENARD TX-
612 PM CDT MON MAR 19 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR
KIMBLE...MASON AND MENARD COUNTIES...
AT 607 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 5
MILES NORTHWEST OF LONDON TO 6 MILES SOUTHEAST OF LONDON TO 7 MILES
SOUTHEAST OF SEGOVIA...OR ALONG A LINE EXTENDING FROM 17 MILES
SOUTHEAST OF MENARD TO 16 MILES NORTHEAST OF JUNCTION TO 14 MILES
SOUTHEAST OF JUNCTION...MOVING NORTHEAST AT 40 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
ERNA BY 620 PM CDT
STREETER BY 630 PM CDT
THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 635 PM CDT
MASON AND KOOCKVILLE BY 640 PM CDT
THE INTERSECTION OF US-377 AND RANCH ROAD 1222 BY 645 PM CDT
KATEMCY BY 650 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING
FOR WEST CENTRAL TEXAS.
LAT...LON 3028 9971 3058 9967 3075 9977 3094 9938
3094 9922 3089 9915 3071 9895 3058 9896
3049 9918 3050 9930 3044 9930
TIME...MOT...LOC 2312Z 242DEG 34KT 3073 9960 3062 9948
3038 9954
NRLocal storm report, Mar 19, 6:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 N PONTOTOC 30.94N 98.98W
03/19/2012 E1.75 INCH SAN SABA TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200071
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 1:18 AM CDT | Special Weather Statement | SJT | Concho, Menard | 42 min |
| Mar 19, 5:28 AM CDT | Special Weather Statement | SJT | Sterling | 47 min |
| Mar 19, 5:56 AM CDT | Special Weather Statement | SJT | Fisher | 64 min |
| Mar 19, 6:29 AM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Mar 19, 7:06 AM CDT | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 9 more | 11 hr |
| Mar 19, 9:29 AM CDT | Special Weather Statement | SJT | Taylor | 61 min |
| Mar 19, 10:28 AM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 62 min |
| Mar 19, 11:14 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford, Throckmorton | 61 min |
| Mar 19, 11:32 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 58 min |
| Mar 19, 11:35 AM CDT | Special Weather Statement | SJT | Concho | 55 min |
| Mar 19, 12:29 PM CDT | Special Weather Statement | SJT | Coleman, Concho, McCulloch | 61 min |
| Mar 19, 12:31 PM CDT | Special Weather Statement | SJT | Callahan | 59 min |
| Mar 19, 1:21 PM CDT | Special Weather Statement | SJT | Coleman, Concho | 24 min |
| Mar 19, 2:19 PM CDT | Special Weather Statement | SJT | Schleicher | 26 min |
| Mar 19, 2:44 PM CDT | Special Weather Statement | SJT | Runnels | 46 min |
| Mar 19, 3:10 PM CDT | Tornado Warning | SJT | Sutton | 35 min |
| Mar 19, 3:15 PM CDT | Special Weather Statement | SJT | Coleman | 30 min |
| Mar 19, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 49 min |
| Mar 19, 3:55 PM CDT | Tornado Warning | SJT | Kimble, Sutton | 35 min |
| Mar 19, 4:29 PM CDT | Tornado Warning | SJT | Kimble | 31 min |
| Mar 19, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 38 min |
| Mar 19, 4:50 PM CDT | Tornado Warning | SJT | Kimble | 25 min |
| Mar 19, 4:59 PM CDT | Special Weather Statement | SJT | Menard | 31 min |
| Mar 19, 5:09 PM CDT | Tornado Warning | SJT | Kimble, Mason | 36 min |
| Mar 19, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 47 min |
| Mar 19, 5:17 PM CDT | Special Weather Statement | SJT | Kimble | 28 min |
| Mar 19, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 43 min |
| Mar 19, 5:38 PM CDT | Tornado Warning | SJT | Mason | 37 min |
| Mar 19, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 24 min |
| Mar 19, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 38 min |
| Mar 19, 6:12 PM CDT | Special Weather Statement | SJT | Mason | 63 min |
| Mar 19, 6:54 PM CDT | Areal Flood Advisory | SJT | Mason | 81 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.